Alert archive / Tennessee / River Flood Warnings in 2017

River Flood Warning 52, NWS Memphis, TN

September 3, 2017Crockett County, Dyer County, Lauderdale County, Tennessee

NWS Memphis, TN issued this river flood warning at Sep 3, 2017, 10:31 AM CDT for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at Sep 4, 2017, 7:00 AM CDT. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Sep 3, 2017, 10:31 AM CDT (15:31 UTC)
In effect from
Sep 4, 2017, 7:00 AM CDT
Expired
Sep 5, 2017, 12:36 PM CDT
In force
30 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Forked Deer River near Halls (HLST1).

Action stage
8.5 ft
Minor stage
9 ft
Moderate stage
13.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

831 
WGUS44 KMEG 031531
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
1031 AM CDT Sun Sep 3 2017

The National Weather Service has issued a Flood Warning for the S.F. 
Fork Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued later today or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-041531-
/O.NEW.KMEG.FL.W.0052.170904T1200Z-000000T0000Z/
/HLST1.1.ER.170904T1200Z.170909T1800Z.000000T0000Z.NO/
1031 AM CDT Sun Sep 3 2017

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the S.F. Fork Forked Deer River near Halls
* from Monday September 04 until further notice.
* At 10 AM Sunday the stage was...8.1 feet.
* Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast to rise above flood stage by Monday September 04 and 
  continue to rise to near 10.5 feet by Saturday September 09. 
  Additional rises are possible thereafter.
At 10.5 feet, Flooding on agriculture land near the river..  

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$
4 follow-up statements
182 
WGUS84 KMEG 040051
FLSMEG
Flood Statement
National Weather Service Memphis TN
751 PM CDT Sun Sep 3 2017

The Flood Warning continues for the South Fork of the 
Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Monday morning.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC113-050051-
/O.CON.KMEG.FL.W.0044.000000T0000Z-170905T1800Z/
/JKNT1.1.ER.170903T0014Z.170903T2300Z.170905T1200Z.NO/
751 PM CDT Sun Sep 3 2017

The Flood Warning continues for
  the S.F. Forked Deer River at Jackson
* until Tuesday September 5.
* At 7 PM Sunday the stage was 34.1 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 34.0 feet.
* At 34.0 feet...Businesses along Westover Road are affected by flood
  waters.

&&

LAT...LON 3572 8897 3566 8862 3544 8880 3559 8906


$$

TNC033-045-097-050051-
/O.CON.KMEG.FL.W.0052.170904T1200Z-000000T0000Z/
/HLST1.1.ER.170904T1200Z.170909T1800Z.000000T0000Z.NO/
751 PM CDT Sun Sep 3 2017

The Flood Warning continues for
  the S.F. Fork Forked Deer River near Halls
* from Monday September 4 until further notice.
* At 7 PM Sunday the stage was 8.4 feet.
* Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast to rise above flood stage by Monday September 4 and 
  continue to rise to near 10.5 feet by Saturday September 9. 
  Additional rises are possible thereafter.
* At 10.5 feet...Flooding on agriculture land near the river.

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$
539 
WGUS84 KMEG 041607
FLSMEG
Flood Statement
National Weather Service Memphis TN
1107 AM CDT Mon Sep 4 2017

The Flood Warning continues for the S.F. Fork Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued later today or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-051607-
/O.CON.KMEG.FL.W.0052.000000T0000Z-000000T0000Z/
/HLST1.1.ER.170907T2000Z.170909T1200Z.000000T0000Z.NO/
1107 AM CDT Mon Sep 4 2017

The Flood Warning continues for
  the S.F. Fork Forked Deer River near Halls
* from Thursday September 07 until further notice.
* At 10 AM Monday the stage was 8.4 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 10.5 feet Saturday September 09.
* Flood stage is 9.0 feet.
* At 10.5 feet...Flooding on agriculture land near the river.

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$
860 
WGUS84 KMEG 050238
FLSMEG
Flood Statement
National Weather Service Memphis TN
938 PM CDT Mon Sep 4 2017

The Flood Warning continues for the S.F. Fork Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tomorrow morning or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-060238-
/O.CON.KMEG.FL.W.0052.000000T0000Z-000000T0000Z/
/HLST1.1.ER.170907T2000Z.170909T1200Z.000000T0000Z.NO/
938 PM CDT Mon Sep 4 2017

The Flood Warning continues for
  the S.F. Fork Forked Deer River near Halls
* from Thursday September 07 until further notice.
* At 09 PM Monday the stage was 8.3 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 8.4 feet Tuesday September 05.
* Flood stage is 9.0 feet.
* At 10.5 feet...Flooding on agriculture land near the river.

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$
986 
WGUS84 KMEG 051736
FLSMEG
Flood Statement
National Weather Service Memphis TN
1236 PM CDT Tue Sep 5 2017

The Flood Warning is canceled for the S.F. Fork Forked Deer River.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-051806-
/O.CAN.KMEG.FL.W.0052.000000T0000Z-170905T1736Z/
/HLST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1236 PM CDT Tue Sep 5 2017

Forecast information for
  S.F. Fork Forked Deer River near Halls
* At 12 PM Tuesday the stage was 8.1 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 8.1 feet Tuesday September 05.
* Flood stage is 9.0 feet.
* Forecast...The river will rise to near 8.5 feet Saturday September 
  09.
* At 8.5 feet...Water is ponding on low lying farmland

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Sep 3, 6:35 AM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Sep 3, 6:35 AM CDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
635 AM CDT Sun Sep 3 2017

.UPDATE...

Updated for 12z TAF discussion.

&&

.PREV DISCUSSION... /issued 346 AM CDT Sun Sep 3 2017/

DISCUSSION...

We will see near to slightly above normal temperatures across the
Midsouth today and tomorrow with a strong cold front moving
across the region Tuesday.

This morning temperatures range from the middle 50s to middle 60s
across the Midsouth. Dew points are generally within a degree or
two of temperatures along with light winds and clear skies. As a
result...we have seen dense fog develop at several locations.
Decided to issue a dense fog advisory area wide based on
observations as will as short term guidance.

The synoptic pattern across the US currently consists of a
broad...596dm ridge out West centered over the Great Basin and a
high amplitude trough over the Great Lakes extending South into
the North Appalachians. Today into early next week...the ridge out
West will amplify significantly building well North into British
Columbia and the trough to the East will broaden and deepen while
retrograding slightly. As a result we will see very strong
Northerly to Northwesterly flow set up from Western Canada across
the Northern Plains into the Northern and Middle Mississippi River
Valley. This pattern will set the stage for a strong cold front
to blast through the Midsouth before midweek. High temperatures
today and Monday will be in the middle to upper 80s...with morning
lows in the low 70s Monday and Tuesday. By Wednesday...lows will
be mainly in the low to middle 50s with highs in the middle 70s.
It appears Thursday will be our coolest day. Some locations may
dip into the 40s Thursday morning with highs in the low 70s...not
quite record territory but very cool for early September. Only
gradual warming is expected Friday through next weekend as that
general Northerly flow remains in place. Temperatures will remain
below normal through next weekend.

Ahead of the cooler temperatures...showers and thunderstorms are
expected early Tuesday through early Wednesday. Severe
thunderstorms are not expected...but there appears there may be
enough instability midday Tuesday across North Mississippi for a
few strong storms. Dynamic support does not look supportive of
severe thunderstorms. By sunset Tuesday, thunderstorms should
diminish but post frontal rain showers may continue through the
night. Dry conditions should return to the Midsouth by Wednesday
afternoon and continue through next weekend.

30

&&

.AVIATION...
12z TAFs

Some lingering patchy fog across the area this morning, but
otherwise VFR conditions expected for the period with a scattered
Cu field near 4-5 kft today. Some additional patchy fog will be
possible again late tonight, but not expecting to be widespread
or dense enough to cause issues. Winds remain light with a
predominantly southerly component.

WLC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Dense Fog Advisory until 9 AM CDT this morning for Clay-
     Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
     Mississippi-Phillips-Poinsett-Randolph-St. Francis.

MO...Dense Fog Advisory until 9 AM CDT this morning for Dunklin-
     Pemiscot.

MS...Dense Fog Advisory until 9 AM CDT this morning for Alcorn-Benton
     MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
     MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
     Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.

TN...Dense Fog Advisory until 9 AM CDT this morning for Benton TN-
     Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
     Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
     Madison-McNairy-Obion-Shelby-Tipton-Weakley.

&&
Hazardous weather outlook, Sep 3, 8:45 AM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
845 AM CDT Sun Sep 3 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-041545-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
845 AM CDT Sun Sep 3 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A few strong storms are possible Tuesday afternoon ahead of a
strong cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 2:07 AM CDTDense Fog AdvisoryMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more7 hr

Nearby

River Flood Warnings in Tennessee, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.